Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 490, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2008, 5:04 PM CDT for McIntosh County, Oklahoma. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2008, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 9, 2008, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:20 PM CDT | TSTM WND DMG | 5 N Eufaula, OK | SEVERAL CAMPER TRAILERS OVERTURNED AT LAKE EUFAULA STATE PARK. |
| Aug 9, 5:20 PM CDT | TSTM WND GST 60 | 5 N Eufaula, OK | |
| Aug 9, 5:20 PM CDT | HAIL 1 | 5 N Eufaula, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 092204
SVRTSA
OKC091-092300-
/O.NEW.KTSA.SV.W.0490.080809T2204Z-080809T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SAT AUG 9 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR STIDHAM...
MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3554 9574 3549 9534 3532 9542 3531 9547
3531 9548 3531 9550 3530 9550 3534 9579
TIME...MOT...LOC 2204Z 280DEG 13KT 3541 9566
$$1 follow-up statement
000
WWUS54 KTSA 092219
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT SAT AUG 9 2008
OKC091-092300-
/O.CON.KTSA.SV.W.0490.000000T0000Z-080809T2300Z/
MCINTOSH OK-
518 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL MCINTOSH COUNTY...
AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DESTRUCTIVE WINDS TO 80 MPH. THIS STORM WAS LOCATED NEAR ONAPA...
MOVING EAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONAPA AND
CHECOTAH. THE NORTH END OF LAKE EUFAULA WILL BE IMPACTED BY THIS
STORM.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3553 9569 3549 9534 3538 9540 3532 9542
3531 9547 3531 9550 3530 9550 3534 9575
TIME...MOT...LOC 2218Z 280DEG 13KT 3540 9557
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:05 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 3:05 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SAT AUG 9 2008
.DISCUSSION...
HEAVY RAIN EVENT TO UNFOLD ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT
AND INTO SUNDAY MORNING. IN FACT...A FLASH FLOOD
WATCH WILL BE ISSUED FOR PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH NOON SUNDAY
AS SOME AREAS HAVE ALREADY SEEN NEARLY AN INCH OF RAIN
TODAY. A FRONTAL BOUNDARY THAT EXTENDS FROM AN AREA OF
LOW PRESSURE ACROSS SOUTHWEST KANSAS TO NEAR A KGAG-KOKC-KMLC
WILL DRIFT TO THE NORTH TONIGHT AS THE AREA OF LOW PRESSURE
MOVES OFF TO THE EAST. A 50 KNOT LOW LEVEL JET WILL
DEVELOP OVERNIGHT ACROSS NORTHEAST OKLAHOMA AND PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS NORTH OF THE
FRONTAL BOUNDARY. 1 TO 3 INCHES OF RAIN WILL BE COMMON
ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO
FLASH FLOODING OF LOW LYING AREAS. THIS ACTIVITY WILL
TAPER OFF SUNDAY MORNING AS THE INSENTROPIC LIFT WEAKENS.
HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH MONDAY NIGHT ESPECIALLY
ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA AS THE FRONTAL
BOUNDARY LINGERS IN THE VICINITY.
AFTER A COUPLE OF DRY DAYS...THE CHANCES OF SHOWERS AND
THUNDERSTORM RETURN TO THE FORECAST THURSDAY NIGHT
INTO SATURDAY AS A MID-LEVEL LOW DROPS OUT OF CANADA
AND INTO THE CENTRAL U.S..
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 87 67 86 / 80 40 20 10
FSM 73 87 69 82 / 80 70 40 20
MLC 76 91 70 86 / 40 30 30 20
BVO 71 84 63 84 / 100 40 20 10
FYV 69 81 64 81 / 100 70 30 20
BYV 66 75 62 80 / 100 80 30 20
MKO 71 86 67 82 / 70 50 20 10
MIO 68 82 64 84 / 100 60 20 10
F10 75 90 67 84 / 40 30 20 10
HHW 76 92 74 88 / 40 30 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO NOON SUNDAY FOR OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO NOON SUNDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...07
LONG TERM....10Hazardous weather outlook, Aug 9, 4:56 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SAT AUG 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT AUG 9 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY NEAR A LINE FROM PAWNEE TO POTEAU.
ONSET...ONGOING...AND DIMINISHING AFTER SUNSET.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 9 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A BOUNDARY THAT
DEVELOPED IN THE WAKE OF THE EARLY DAY THUNDERSTORM COMPLEX.
THIS BOUNDARY CURRENTLY RUNS ALONG A LINE FROM PAWNEE OKLAHOMA
TO GREENWOOD ARKANSAS. INSTABILITY HAS INCREASED ALONG THIS
BOUNDARY SUPPORTIVE OF ISOLATED SEVERE WEATHER WITH DOWNBURST
WINDS THE MOST LIKELY SEVERE WEATHER IMPACT. THE RISK OF
SEVERE WEATHER IS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
FURTHER NORTH ACROSS CENTRAL KANSAS...AND TRACK SOUTHEASTWARD
IMPACTING FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
CONDITIONS FAVOR HEAVY RAINFALL POTENTIAL WITH THIS ACTIVITY
WHICH WILL SUPPORT A RISK FOR FLASH FLOODING. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR PORTIONS OF FAR NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL
ACTIVATION MAY BE REQUIRED THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DISTURBANCES ALOFT WILL OCCASIONALLY PASS KEEPING THUNDERSTORMS
IN THE FORECAST MUCH OF THE UPCOMING WEEK. SEVERE WEATHER MAY
BE POSSIBLE SUNDAY AS INSTABILITY RETURNS IN THE WAKE OF SATURDAY
NIGHTS THUNDERSTORM COMPLEX. THE NEXT BEST CHANCE OF ORGANIZED
CONVECTION WILL BE THURSDAY NIGHT AND FRIDAY WITH A COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 9, 4:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT AUG 9 2008
OKZ071-092230-
MCINTOSH OK-
458 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 458 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF PIERCE...MOVING EAST AT 11 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3556 9575 3556 9562 3556 9561 3552 9537
3531 9549 3531 9550 3530 9551 3543 9584
TIME...MOT...LOC 2158Z 292DEG 10KT 3546 9561The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:40 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Mayes and 7 more | 20 hr |
| Aug 9, 4:58 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Aug 9, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 53 min |
| Aug 9, 5:53 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Aug 9, 5:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg | 2 hr |
| Aug 9, 6:07 PM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
| Aug 9, 6:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| Aug 9, 6:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Aug 9, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Aug 9, 6:35 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.